Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 201, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 30, 2016, 4:36 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 30, 2016, 5:19 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:44 PM CDT | TSTM WND GST 60 | Groom, TX | WIND GUSTS UP TO 60 MPH REPORTED WITH THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WUUS54 KAMA 302136
SVRAMA
TXC011-065-129-179-302230-
/O.NEW.KAMA.SV.W.0201.160630T2136Z-160630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 530 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GROOM...OR
16 MILES NORTHEAST OF CLAUDE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE
ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
* LOCATIONS IMPACTED INCLUDE...
GROOM AND LAKE MCCLELLAN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 105 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3511 10124 3531 10125 3549 10082 3504 10082
TIME...MOT...LOC 2135Z 267DEG 8KT 3523 10112
HAIL...1.25IN
WIND...60MPH
$$
NF2 follow-up statements
238
WWUS54 KAMA 302206
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
506 PM CDT THU JUN 30 2016
TXC011-302215-
/O.CAN.KAMA.SV.W.0201.000000T0000Z-160630T2230Z/
ARMSTRONG TX-
506 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3516 10109 3518 10109 3518 10114 3536 10114
3549 10082 3513 10082
TIME...MOT...LOC 2205Z 261DEG 7KT 3527 10105
$$
TXC065-129-179-302230-
/O.CON.KAMA.SV.W.0201.000000T0000Z-160630T2230Z/
CARSON TX-GRAY TX-DONLEY TX-
506 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY
COUNTIES...
AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF GROOM...OR 19 MILES EAST OF PANHANDLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
GROOM AND LAKE MCCLELLAN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 111 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3516 10109 3518 10109 3518 10114 3536 10114
3549 10082 3513 10082
TIME...MOT...LOC 2205Z 261DEG 7KT 3527 10105
HAIL...1.00IN
WIND...60MPH
$$
NF442
WWUS54 KAMA 302219
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT THU JUN 30 2016
TXC065-129-179-302229-
/O.CAN.KAMA.SV.W.0201.000000T0000Z-160630T2230Z/
CARSON TX-GRAY TX-DONLEY TX-
519 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON...
SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3516 10109 3518 10109 3518 10114 3536 10114
3549 10082 3513 10082
TIME...MOT...LOC 2216Z 267DEG 8KT 3527 10101
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 4:30 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 430 PM CDT THU JUN 30 2016 .Discussion...The main points of interest for this forecast package are the continuing chances for showers and thunderstorms, as rain chances will exist intermittently now through Tuesday afternoon. Temperatures will also begin to climb back up through the weekend and early next week we can expect to start seeing high temperatures nearing the century mark. && .Short Term...This afternoon through Saturday night...Showers and thunderstorms are currently forming and moving through portions of the Texas and Oklahoma Panhandles. Storms have initiated in Armstrong County and other portions of the south central Texas Panhandle. These storms have pushed out an outflow boundary which is making its way northwestward towards the cities of Amarillo and Canyon. This will shift winds to a more southeasterly direction behind it, and enhance the potential for scattered storms to form. Additionally, there are some small showers and thunderstorms beginning to move in from New Mexico and Colorado ahead of a lee surface trough to our west. These storms are expected to continue for the remainder of the afternoon and evening hours, however more organized convection is likely during the overnight and early morning time period. Any of the stronger storms that form during this time will be capable of producing strong, gusty winds and small hail. The best locations for the aforementioned organized convection continues to be the northern portions of the Oklahoma and Texas Panhandles where frontogenesis associated with a surface trough is strongest. This, coupled with ample moisture, northwesterly flow, and isentropic ascent could allow for mesoscale convective system formation overnight and into Friday morning. Precipitable water values are around an inch to an inch and a quarter, which is slightly higher than average. Therefore, any storms that develop and hold together will have the possibility of producing heavy rainfall that could lead to localized flooding. Fairly weak northwesterly flow aloft will continue due to an area of high pressure centered over New Mexico and the southwestern portions of the Texas Panhandle. The ridge is expected to make its way eastward and set up over the central portions of the Oklahoma and Texas Panhandles. Once this feature transitions to our east, our flow aloft will become more westerly. This is anticipated to occur by Friday evening, and by Saturday Morning we should have returned to northwest flow with yet another ridge building in from the west. Meanwhile, at the surface a strengthening lee trough in the New Mexico and Colorado area will increase chances for rain through the weekend and eventually move through the combined Panhandles towards the end of the day on Saturday. Lorenzen && .Long Term...Sunday through Wednesday night...Model guidance is in good agreement that an upper level shortwave trough is progged to move eastward across Kansas during the afternoon and evening hours. A surface front will rapidly push through the area with northerly winds of around 10 to 15 kts with slightly cooler air in it's wake. Precipitation chances around midday Sunday will be focused on the southern and eastern portions of the combined Panhandles, with MLCAPE around 1000 to 1500 J/kg in the moist airmass ahead of the frontal boundary. Limited organization of convection may be possible ahead of or along the frontal boundary, though bulk shear is limited. Dew points ahead of the passing front will be in 60s, with PWV values between 1.25 to 1.50 inches. This will present a threat for heavy rainfall, with localized flooding should storms linger, in affected areas on Sunday. Once the front clears the area, precipitation chances will rapidly diminish afterwards. Late Sunday, a ridge of high pressure will reorient itself but there is disagreement as to whether the combined Panhandles will be under westerly or northwesterly flow. Late Sunday into early Monday, guidance agrees that return flow is progged with southerly winds returning to the CWA. Highs on Sunday will be in the upper 80s to lower 90s, with lows Sunday night in the lower 60s northwest to lower 70s southeast. On Independence Day, model guidance remains somewhat split on the next possible shortwave trough to approach the combined Panhandles. The ECMWF continues to show signs of a suppressed ridge with a more southerly approach for this next system, while the GFS is the most robust with ridge redevelopment and northwesterly flow. The difference is enough that there is uncertainty as to the extent and possible magnitude of thunderstorm activity through Monday afternoon and evening. The most aggressive solution, the GFS, is suggesting MLCAPE of around 1500-2500 J/kg with 0-6 km bulk shear approaching 35 to 45 kts. Meanwhile, the ECMWF is much less agressive with MLCAPE around 500-1000 J/kg with negligible wind shear. Both are suggestive of PWV values around 1.30 to 1.60 inches, which would present the possibility of rain efficient thunderstorms. For now, have held with a slight chance of thunderstorms area wide until more certainty can be determined Independence Day. High temperatures on the 4th of July are expected to be in the lower to mid 90s areawide, with low temperatures Monday night into Tuesday morning around the lower 60s northwest to lower 70s southeast. Tuesday through Thursday, the long range model guidance is showing some agreement as to how the ridge of high pressure will reassert itself over the region. Both models show the ridge either centered over the area or just to our northeast, which would place the region under height increases and increasing warm air advection. Given positioning of the ridge, it will prove more difficult for convection to occur in our area with H5 temperatures around -4 to -6 degrees Celsius. Have opted to lower PoP chances next week, and continue forecasted high temperatures for the area in the upper 90s to around 101 degrees areawide. Low temperatures should be in the mid 60s to mid 70s each night late in the period. Bieda && .Preliminary Point Temps/Pops... Amarillo TX 67 92 68 92 65 / 20 10 10 30 40 Beaver OK 66 90 68 90 63 / 50 40 40 40 60 Boise City OK 61 88 64 85 59 / 50 30 40 50 50 Borger TX 71 94 73 93 68 / 20 10 20 40 50 Boys Ranch TX 66 93 70 92 64 / 20 10 20 40 40 Canyon TX 66 94 68 93 64 / 10 5 10 30 30 Clarendon TX 67 91 68 91 67 / 10 10 10 30 30 Dalhart TX 64 93 67 90 62 / 30 20 30 50 40 Guymon OK 67 92 69 89 63 / 40 40 40 50 50 Hereford TX 67 94 69 94 65 / 10 5 10 40 30 Lipscomb TX 67 91 69 90 66 / 50 20 20 30 60 Pampa TX 67 91 69 91 66 / 20 10 20 30 40 Shamrock TX 68 92 69 92 68 / 20 10 10 30 40 Wellington TX 69 93 69 95 70 / 10 10 5 20 40 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 10/98
Hazardous weather outlook, Jun 30, 3:29 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT THU JUN 30 2016 OKZ001>003-TXZ001>020-010830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CURRENTLY...THERE ARE A FEW SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTHWESTERN PORTIONS OF THE TEXAS PANHANDLE. LIKEWISE...STORMS ARE BEGINNING TO MOVE TOWARDS THE NORTHWESTERN PORTIONS OF THE COMBINED PANHANDLES AS CONVECTION STARTS TO MOVE IN FROM NEW MEXICO AND COLORADO. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. THUNDERSTORM CHANCES WILL BE BE HIGHEST ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH STRONG WIND GUSTS AND SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES EACH DAY...FRIDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS BEING THE MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. HIGH TEMPERATURES WILL RETURN TO NEAR 100 DEGREES TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LORENZEN
In the hours before
Special weather statement, Jun 30, 2:26 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 226 PM CDT THU JUN 30 2016 TXZ018-302015- ARMSTRONG TX- 226 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL 315 PM CDT... AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAYSIDE AND GOODNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3477 10159 3509 10154 3508 10116 3478 10126 TIME...MOT...LOC 1925Z 234DEG 41KT 3502 10149 ANDRADE
Special weather statement, Jun 30, 3:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT THU JUN 30 2016 TXZ018-302100- ARMSTRONG TX- 316 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG COUNTY UNTIL 400 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WAYSIDE...OR 18 MILES SOUTHWEST OF CLAUDE...MOVING SOUTH SOUTHWEST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAYSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3502 10162 3507 10130 3475 10125 3475 10163 TIME...MOT...LOC 2016Z 062DEG 11KT 3488 10155 ANDRADE
Special weather statement, Jun 30, 3:29 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT THU JUN 30 2016 TXZ011-016-302115- OLDHAM TX-DEAF SMITH TX- 329 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH AND SOUTHWESTERN OLDHAM COUNTIES UNTIL 415 PM CDT... AT 329 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF GLENRIO TO 5 MILES NORTH OF RHEA. MOVEMENT WAS EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ADRIAN...GLENRIO...SIMMS AND BOOTLEG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DO NOT DRIVE INTO AREAS WHERE BLOWING DUST RESTRICTS VISIBILITY. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3524 10304 3534 10261 3475 10256 3475 10304 TIME...MOT...LOC 2029Z 263DEG 10KT 3509 10305 3475 10292 NF
Special weather statement, Jun 30, 3:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT THU JUN 30 2016 TXZ013-014-018-019-302115- ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX- 347 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG... SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 415 PM CDT... AT 346 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PANHANDLE TO 5 MILES SOUTHEAST OF CLAUDE. MOVEMENT WAS EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CLAUDE...GROOM...HOWARDWICK...GOODNIGHT AND GREENBELT LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DO NOT DRIVE INTO AREAS WHERE BLOWING DUST RESTRICTS VISIBILITY. && LAT...LON 3548 10100 3498 10085 3495 10136 3532 10143 TIME...MOT...LOC 2046Z 273DEG 7KT 3524 10134 3508 10128 NF
Special weather statement, Jun 30, 4:20 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT THU JUN 30 2016 TXZ013-014-018-019-302200- ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX- 420 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG... SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 500 PM CDT... AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF GROOM...OR 14 MILES EAST OF CLAUDE...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARENDON...GROOM...HOWARDWICK...LAKE MCCLELLAN... GOODNIGHT AND GREENBELT LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3497 10124 3527 10127 3544 10085 3491 10081 TIME...MOT...LOC 2119Z 270DEG 8KT 3513 10111 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:12 PM CDT | Special Weather Statement | AMA | Deaf Smith | 48 min |
| Jun 29, 9:52 PM CDT | Special Weather Statement | AMA | Dallam | 38 min |
| Jun 29, 10:20 PM CDT | Special Weather Statement | AMA | Sherman | 55 min |
| Jun 29, 11:06 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 69 min |
| Jun 30, 2:26 PM CDT | Special Weather Statement | AMA | Armstrong | 49 min |
| Jun 30, 3:16 PM CDT | Special Weather Statement | AMA | Armstrong | 44 min |
| Jun 30, 3:29 PM CDT | Special Weather Statement | AMA | Deaf Smith | 46 min |
| Jun 30, 3:47 PM CDT | Special Weather Statement | AMA | Armstrong | 28 min |
| Jun 30, 4:20 PM CDT | Special Weather Statement | AMA | Donley | 40 min |
| Jun 30, 5:02 PM CDT | Special Weather Statement | AMA | Armstrong, Carson | 58 min |
| Jun 30, 5:29 PM CDT | River Flood Warning | AMA | Armstrong | 16 hr |
| Jun 30, 5:33 PM CDT | Special Weather Statement | AMA | Potter | 42 min |
| Jun 30, 5:50 PM CDT | Special Weather Statement | AMA | Gray | 25 min |
| Jun 30, 6:13 PM CDT | Special Weather Statement | AMA | Ochiltree | 32 min |
| Jun 30, 6:22 PM CDT | Special Weather Statement | AMA | Potter, Randall | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.